Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Some Combinatorial Aspects of Reduced Words
in Finite Coxeter Groups


Author: John R. Stembridge
Journal: Trans. Amer. Math. Soc. 349 (1997), 1285-1332
MSC (1991): Primary 05E05, 05E10, 06A07, 20F55
MathSciNet review: 1389789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the structure of reduced expressions in the Coxeter groups $A_n$, $B_n$ and $D_n$. Several special classes of elements are singled out for their connections with symmetric functions or the theory of $P$-partitions. Membership in these special classes is characterized in a variety of ways, including forbidden patterns, forbidden subwords, and by the form of canonically chosen reduced words.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 05E05, 05E10, 06A07, 20F55

Retrieve articles in all journals with MSC (1991): 05E05, 05E10, 06A07, 20F55


Additional Information

John R. Stembridge
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109–1109

DOI: http://dx.doi.org/10.1090/S0002-9947-97-01805-9
PII: S 0002-9947(97)01805-9
Received by editor(s): January 1, 1996
Additional Notes: Partially supported by NSF Grants DMS–9057192 and DMS–9401575.
Article copyright: © Copyright 1997 American Mathematical Society